Alert archive / New York / Special Marine Warnings in 2020

Special Marine Warning 16, NWS Buffalo, NY

June 2, 2020

NWS Buffalo, NY issued this special marine warning at Jun 2, 2020, 10:27 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2020, 10:27 PM EDT (02:27 UTC)
Expired
Jun 3, 2020, 12:00 AM EDT
In force
93 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
40.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at Jun 2, 8:06 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 2, 8:06 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
806 PM EDT Tue Jun 2 2020

.SYNOPSIS...
A round of showers and thunderstorms may be locally severe late this
evening over western New York with a second wave of showers and
thunderstorms possible Wednesday morning. Generally dry conditions
then follow with higher temperatures for the remainder of the work
week. Unsettled and cooler conditions are likely this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
...HEAVY RAIN AND STRONG THUNDERSTORMS POSSIBLE ACROSS WESTERN
NY TONIGHT INTO WEDNESDAY MORNING...

There will potentially be two MCS (or remnants of) which will impact
the region tonight through Wednesday morning.

SPC highlights a slight risk of severe weather with an initial wave
late this evening, with hail and strong to damaging winds the
primary threat.

After this moves through there will be a break in the action late
tonight, with only scattered showers. However, there is good
agreement among mesoscale guidance that an MCS will move across far
Western NY around daybreak Wednesday. Unlike the first wave, our
region will be in the northern sector of this wave, which will limit
the severe weather potential but increase the risk for heavy rain.
Most likely timing is between 7 a.m. and 11 a.m.

Otherwise, scattered showers and thunderstorms will develop
Wednesday afternoon due to the combination of instability and
the passage of a cold front.

The vast majority of Wednesday night will be dry.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Weak high pressure and dry weather to start the period.

Unsettled with showers Friday afternoon and evening with potential
frontal passage. General frontal speeds accepted from ECMWF.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Most areas to be fair and dry with Canadian high gradually building
across the region. 50/50 use of NBM and ECMWF.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
While VFR conditions will be in place throughout the region through
midnight...showers and thunderstorms will become likely. This will
especially be the case across the Finger Lakes and Eastern Lake
Ontario region. Some of the storms in the Finger Lakes region could
be strong to severe.

In the wake of the showers and thunderstorms...cigs overnight
are forecast to drop to IFR to MVFR levels at KJHW and KART.

An area of moderate to heavy rain with embedded thunderstorms will
then cross western New York Wednesday morning. IFR to MVFR
conditions will accompany this area of unsettled weather. As we
push through the midday...VFR flight conditions will return to the
region.

There will also be a brief window for some low level wind shear...
mainly over the western counties...between about 03-06z.

Outlook...
Thursday...VFR.
Friday through Saturday...Mainly VFR. A few showers possible.
Sunday...VFR.

&&

.MARINE...
Choppy conditions will be found on Lake Erie for most of
tonight...as moderate to fresh southwesterlies will be in place.
Weaker winds will be noted on Lake Ontario. There will also be the
risk for thunderstorms this evening...and again Wednesday morning.
The latter will especially be the case for Lake Erie when the storms
Wednesday morning could be strong.

In the wake of a frontal passage Wednesday morning...moderate west
to southwest winds will be found throughout the region. This will
produce choppy conditions on the eastern half of Lake Ontario during
the afternoon and evening...although SCA advisories are unlikely at
this time.

Weak high pressure crossing the Lower Great Lakes Thursday and
Thursday night will support generally light winds and negligible
waves.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Fries/RSH
NEAR TERM...Apffel/RSH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Jun 2, 1:52 PM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
152 PM EDT Tue Jun 2 2020

NYZ001>003-010>014-019>021-085-031800-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston-
Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
152 PM EDT Tue Jun 2 2020

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

A couple rounds of thunderstorms are expected tonight through early
Wednesday morning. There is a slight risk that storms may contain
strong, gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk that storms may contain strong, gusty winds
and heavy rainfall Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>008-031800-
Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
152 PM EDT Tue Jun 2 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ043>045-063>065-SLZ022-024-031800-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
152 PM EDT Tue Jun 2 2020

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-062-031800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
152 PM EDT Tue Jun 2 2020

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...This afternoon and tonight.

A couple rounds of thunderstorms are expected tonight through early
Wednesday morning. There is a slight risk that a few storms may
contain strong, gusty winds and locally higher waves.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight risk that a few storms may contain strong, gusty
winds and locally higher waves Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

Apffel

In the hours before

Special weather statement, Jun 2, 9:05 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
905 PM EDT Tue Jun 2 2020

NYZ001-002-010>012-085-030200-
Southern Erie-Wyoming-Orleans-Genesee-Niagara-Northern Erie-
905 PM EDT Tue Jun 2 2020

...STRONG THUNDERSTORMS COULD IMPACT THE REGION AFTER 10:30 pm...

At 902 PM EDT, a broken line of strong thunderstorms was found
moving southeast from Lake Huron and Georgian Bay. This activity is
moving southeast at 40 to 50 mph and will reach the Niagara Frontier
after 10:30 PM.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lockport, Lackawanna, Batavia, Kenmore, Depew, Amherst,
Tonawanda, Lancaster, Hamburg, East Aurora, Medina, Albion,
Williamsville and Darien Lakes State Park.

This includes Interstate 90 between exits 57A and 48.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 4273 7908 4280 7892 4284 7893 4293 7891
      4299 7901 4306 7900 4308 7908 4314 7904
      4327 7908 4331 7905 4340 7864 4342 7840
      4341 7802 4267 7798 4255 7812 4252 7846
      4254 7847 4252 7854 4249 7884 4260 7918
TIME...MOT...LOC 0102Z 320DEG 43KT 4399 7960

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:05 PM EDTSpecial Weather StatementBUFErie, Genesee, Niagara, Orleans, Wyoming55 min
Jun 2, 9:47 PM EDTSpecial Marine WarningBUF58 min
Jun 2, 10:13 PM EDTSevere Thunderstorm WarningBUFErie, Niagara62 min
Jun 2, 10:49 PM EDTSevere Thunderstorm WarningBUFErie56 min
Jun 2, 10:53 PM EDTSpecial Weather StatementBUFGenesee52 min
Jun 2, 11:06 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario, Orleans54 min
Jun 2, 11:28 PM EDTFlash Flood WarningBUFErie, Niagara3 hr
Jun 2, 11:40 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Wyoming65 min
Jun 2, 11:43 PM EDTSpecial Marine WarningBUF46 min
Jun 3, 12:25 AM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus65 min
Jun 3, 5:43 AM EDTSpecial Weather StatementBUFChautauqua62 min
Jun 3, 6:17 AM EDTSpecial Weather StatementBUFErie, Niagara73 min
Jun 3, 6:26 AM EDTSpecial Marine WarningBUF34 min
Jun 3, 6:39 AM EDTSpecial Weather StatementBUFErie36 min
Jun 3, 4:06 PM EDTSpecial Weather StatementBUFLivingston, Wyoming24 min
Jun 3, 6:09 PM EDTSpecial Marine WarningBUF50 min
Jun 3, 6:39 PM EDTSpecial Marine WarningBUF66 min
Jun 3, 6:43 PM EDTSpecial Weather StatementBUFJefferson47 min
Jun 3, 7:01 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis44 min
Jun 3, 7:24 PM EDTSpecial Weather StatementBUFMonroe36 min
Jun 3, 7:37 PM EDTSevere Thunderstorm WarningBUFMonroe, Ontario53 min

Nearby

Special Marine Warnings in New York, 2020Every special marine warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.